MAUDE Adverse Event Report: VASCUTEK LTD. THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS

VASCUTEK LTD. THORAFLEX HYBRID; THORAFLEX HYBRID PLEXUS
Model Number GELWEAVE EXTRA LONG BIFURCATE
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440)
Date of Event 03/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Further action is not planned; however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.This event is being reported retrospectively.During complaints files remediation activity it was identified that this event should have been reported to fda at the time.When event was received by vascutek ltd initial decision was made to report the event.Further review identified that there was no surgical intervention and no device failure occurred; therefore, additional decision was made not to report the event; however the decision tree was signed after the fda submission due date.Therefore report is being submitted.
 
Event or Problem Description
The event was reported from panther study for retrospective patient.On (b)(6) 2019 patient was implanted with gelweave extra long bifurcate in the mesenteric artery to treat chronic mesenteric ischemia.Thrombosis in device was identified on (b)(6) 2020.Adverse event was reported as related to the device and pre-existing condition not related to procedure and outcome is ongoing.No action was taken to treat the event.
 
Additional Manufacturer Narrative
Health effect clinical code 2422 obstruction/ occlusion - the compression of the stent rings has resulted in reduced flow through the device.Health effect impact code 4625 additional surgery - additional procedure was performed on (b)(6) 2023.The physician used a 32mm coda balloon to balloon the stent.Physician was looking mainly at pressure gradients between the right brachial pressure and the femoral pressure.The outcome was that the pressure gradient diminished quite a bit after ballooning.The gradient was 40 before ballooning and 20 after.Medical device problem code 2923 device dislodged or dislocated - compression of the stent graft portion of the thoraflex hybrid.Identified on ct scans after surgery component code: 4755 part/component/ sub-assembly term not applicable - thoraflex hybrid does not contain any components.Type of investigation: 4110 trend analysis - a five-year review of similar reported events of stent graft compression in thoraflex hybrid branded grafts was completed, an occurrence rate of (b)(4) was confirmed.No negative trend identified.3331 analysis of production record's - quality, manufacturing records were retrieved and reviewed and show that the graft was manufactured to design specification and all tests met acceptance criteria.4112 analysis of data provided by user/ third party - the results of ct scans review are as follows: the stent rings of the thoraflex hybrid device have not fully expanded and are compressed with a degree of in-folding between rings 2-4.The pre-op scan demonstrates false lumen patency with no thrombosis, however there is significant thrombosis of the proximal false lumen and partial thrombosis in the mid-section of the descending aorta in the post-operative scan.It cannot be determined if the false lumen thrombosis occurred in the period between the pre-op ct scan and device implant or if this was a result of the device implantation.False lumen thrombosis formation pre-operatively may prevent ring stent expansion and aortic remodelling.The lcca is thrombosed distally, with minimal contrast enhancement in the branch of the device and proximal native vessel.There does not appear to be any kinking of the branch or significant stenosis at the anastomosis site.The sizing of the device is optimal for the proximal anastomosis however significant oversizing of the stented section should be anticipated.The compression of the stent rings has resulted in reduced flow through the device.4114 device not returned - device remains implanted.Patient is recovering.Investigation findings 213 no device problem found - review of ct scans did not identify any device failure.Investigation conclusions.4315 cause not established - the definite root cause of the event could not be established.
 
Event or Problem Description
On the (b)(6) 2023 thoraflex hybrid implant procedure was carried out.At the conclusion of the procedure tee study of the stent looked open and patent.The brachial pressures matched the femoral pressures as well.Dr brinkman also stated that patient did well and was progressing in his recovery over the weekend.Exact time is unknown; however, either sunday night or monday patient's brachial pressures did not match the femorals and his health started to decline.A ct scan was done at that time, and it showed compression of the stent graft portion of the thoraflex.Patient is currently in the hospital, intubated.There is a follow up procedure scheduled for (b)(6) 2023 to address the stent compression.

Brand Name
THORAFLEX HYBRID
Common Device Name
THORAFLEX HYBRID PLEXUS
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan business park
glasgow,, renfrewshire PA4 9 RR,
UK  PA4 9RR,
Manufacturer (Section G)
VASCUTEK LTD.
newmains avenue
inchinnan business park
glasgow,, renfrewshire PA4 9 RR,
UK   PA4 9RR,
Manufacturer Contact
jason whittle
newmains avenue
inchinnan business park
glasgow,, renfrewshire PA4 9-RR,
UK   PA4 9RR,
MDR Report Key16166721
Report Number9612515-2023-00003
Device Sequence Number17479493
Product Code QSK
UDI-Device Identifier05037881026824
UDI-Public05037881026824
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P210006N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberGELWEAVE EXTRA LONG BIFURCATE
Device Catalogue NumberTHP3032X150A
Device Lot Number25015713-5098
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date01/14/2023
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age43 YR
Patient SexMale